MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP TI UNI SCREW 7MM X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION

MEDOS INTERNATIONAL SàRL CH EXP TI UNI SCREW 7MM X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION
Catalog Number 179788745
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Upon visual inspection of the returned device, it was observed to be torn and fell apart.The saddle dislodged and raised in the tulip head.Thin side of the saddle has been torn, leaving a sharp edge hanging from the side, but the rest of the device showed no signs of damage.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.There was no indication that a design or manufacturing issue has caused and hence the root cause cannot be determined.But the potential cause could be due to unintended forces.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision fusion: (b)(6) hospital, (b)(6) 2019.Primary implant date: (b)(6) 2018.Thread was damaged when reducing rod to screw head using flex clip reducer.Replaced the screw with a polyaxial screw.No ae reported.5-10 minutes delay in the surgery.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: background: revision fusion: (b)(6), (b)(6) 2019.Primary implant date: (b)(6) 2018.Thread was damaged when reducing rod to screw head using flex clip reducer.Replaced the screw with a polyaxial screw.No ae reported.5-10 minutes delay in the surgery.Concomitant device reported: rod (part#unknown, lot#unknown, quantity 1), flex clip reducer (part#unknown, lot#unknown, quantity 1).This complaint involves two (2) device.Flow: damage.Visual inspection: the exp ti uni screw 7 mm x 45 mm (p/n179788745, lot # rl261136) was returned and received at us cq.Upon visual inspection, it was observed to be torn and fell apart.The saddle dislodged and raised in the tulip head.Thin side of the saddle has been torn, leaving a sharp edge hanging from the side, but the rest of the device showed no signs of damage.Cosmetic damage was observed on the concomitant device and etch being illegible was noted which is consistent with implantation and explanation; however, no issues were observed which would have contributed to the complaint condition or another functional/performance/safety issue.Device failure/defect identified? yes.Dimensional inspection: dimensional analysis was performed on the returned device.The outer diameter of the uni screw head was measured to be 12.85 mm (caliper ca215p).This is within specification of 12.86 + 0.10/-0.05, based on drawing: 1797-14-003, rev.C.The inner diameter of the uni screw head was measured to be 5.65 mm (caliper ca215p).This is within specification of 5.6 +/- 0.05 mm, based on drawing: 1797-14-003, rev.C.Document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed.Expedium 5.50 ti rod system uni-planar screw head: 1797-14-003, rev.C 5.5 ti rod system, single lead uni- planar cancellous thread screw shank: 1797-14-620/699, rev.B complaint confirmed? yes, the device received was fell apart and torn.Hence confirming the allegation.Conclusion: the complaint condition was confirmed as the saddle of exp ti uni screw 7 mm x 45 mm (p/n179788745, lot # rl261136) was torn and dislodged from the tulip head, which could contribute to the complaint condition.There was no indication that a design or manufacturing issue has caused and hence the root cause cannot be determined.But the potential cause could be due to unintended forces.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for was conducted.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXP TI UNI SCREW 7MM X 45MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9209195
Report Number1526439-2019-52258
Device Sequence Number11500751
Product Code MNI
UDI-Device Identifier10705034081571
UDI-Public10705034081571
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number179788745
Device Lot NumberRL261136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Initial Date Received by Manufacturer 10/18/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1